Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 113, NWS Marquette, MI

December 28, 2011

NWS Marquette, MI issued this small craft advisory at Dec 28, 2011, 4:48 PM EST. It took effect at Dec 28, 2011, 10:13 PM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2011, 4:48 PM EST (21:48 UTC)
In effect from
Dec 28, 2011, 10:13 PM EST
Expired
Dec 30, 2011, 12:00 AM EST
In force
26 hr
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WHUS73 KMQT 282148
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
448 PM EST WED DEC 28 2011

LMZ248-250-290600-
/O.NEW.KMQT.SC.Y.0113.111229T0700Z-111229T2200Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
448 PM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM EST
THURSDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
772 
WHUS73 KMQT 290313
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1013 PM EST WED DEC 28 2011

LSZ244-245-291115-
/O.EXB.KMQT.SC.Y.0113.111229T0313Z-111230T0500Z/
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
1013 PM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST THURSDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST THURSDAY
NIGHT. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 17 KNOTS FROM THE EAST...WITH GUSTS 
  UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ251-291115-
/O.EXB.KMQT.SC.Y.0113.111229T0700Z-111230T0000Z/
GRAND MARAIS TO WHITEFISH POINT MI-
1013 PM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM EST
THURSDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 24 KNOTS FROM THE SOUTHEAST...WITH 
  GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ248-250-291115-
/O.CON.KMQT.SC.Y.0113.111229T0700Z-111229T2200Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1013 PM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM EST
THURSDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
311 
WHUS73 KMQT 291002
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
502 AM EST THU DEC 29 2011

LSZ244-245-291815-
/O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0500Z/
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
502 AM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 14 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 19 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ251-291815-
/O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0000Z/
GRAND MARAIS TO WHITEFISH POINT MI-
502 AM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE SOUTHEAST...WITH 
  GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ248-250-291815-
/O.CON.KMQT.SC.Y.0113.000000T0000Z-111229T2200Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
502 AM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 19 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
207 
WHUS73 KMQT 291555
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1055 AM EST THU DEC 29 2011

LMZ221-292200-
/O.EXA.KMQT.SC.Y.0113.000000T0000Z-111229T2200Z/
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-
1055 AM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE SOUTHEAST...WITH 
  GUSTS UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ244-245-300000-
/O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0500Z/
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
1055 AM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 17 KNOTS FROM THE SOUTHEAST...WITH 
  GUSTS UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ251-300000-
/O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0000Z/
GRAND MARAIS TO WHITEFISH POINT MI-
1055 AM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE SOUTHEAST...WITH 
  GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ248-250-292200-
/O.CON.KMQT.SC.Y.0113.000000T0000Z-111229T2200Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1055 AM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE SOUTHEAST...WITH 
  GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
769 
WHUS73 KMQT 292203
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
503 PM EST THU DEC 29 2011

LMZ221-248-250-292315-
/O.EXP.KMQT.SC.Y.0113.000000T0000Z-111229T2200Z/
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
503 PM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LSZ244-245-300500-
/O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0500Z/
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
503 PM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 13 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 17 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ251-300000-
/O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0000Z/
GRAND MARAIS TO WHITEFISH POINT MI-
503 PM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE SOUTHEAST...WITH 
  GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST 
  THURSDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
790 
WHUS73 KMQT 300344
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1044 PM EST THU DEC 29 2011

LSZ244-245-300500-
/O.CON.KMQT.SC.Y.0113.000000T0000Z-111230T0500Z/
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
1044 PM EST THU DEC 29 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 6 KNOTS FROM THE WEST...WITH GUSTS UP 
  TO 10 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS AND LARGEST WAVES ARE EXPECTED THROUGH
  12 AM FRIDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 12:46 PM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 28, 12:46 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1246 PM EST WED DEC 28 2011

UPDATED AVIATION DISCUSSION FOR 18Z TAFS

.UPDATE...
LES CONTINUES ACROSS MARQUETTE AND ALGER COUNTIES AS THE FLOW
REMAINS NORTHERLY OFF THE LAKE. WITH THE RIDGE AXIS OVERHEAD...THE
FLOW SHOULD SHIFT TO THE SOUTH THIS AFTERNOON CAUSING THE LES TO END
RATHER QUICKLY. SOME LIGHT SNOW/FLURRIES OVER MN ASSOCIATED WITH
LEADING WARM ADVECTION WILL MOVE INTO WESTERN UPPER MI LATER THIS
AFTERNOON BUT SHOULD BE OF LITTLE CONSEQUENCE. NO MAJOR CHANGES TO
THE AFTERNOON FORECAST.

BASED ON THE LATEST MODEL GUIDANCE...DID MAKE SOME SUBSTANTIAL
CHANGES TO THE OVERNIGHT AND THURSDAY FORECAST FOR THE EASTERN PART
OF THE FORECAST AREA. LOW PRESSURE OVER THE WESTERN DAKOTAS WILL
MOVE TO THE WESTERN GREAT LAKES LATER TONIGHT INTO THURSDAY. THIS
WILL PUT UPPER MICHIGAN IN A BROAD AREA OF ISENTROPIC LIFT/WARM
ADVECTION. WITH THE BOUNDARY LAYER FLOW BEING SOUTH-SOUTHEAST LATE
TONIGHT INTO THURSDAY COMBINED WITH 850MB TEMPS INITIALLY AROUND
-11C (RISING TO -5C BY THU AFTN)...LAKE ENHANCED SNOW OFF OF LAKE
MICHIGAN SEEMS MORE AND MORE LIKELY FOR SCHOOLCRAFT AND SOUTHERN
LUCE COUNTIES. IN FACT...THE HIGHER RESOLUTION MODEL OUTPUT SUCH AS
THE 4KM NAM NEST INDICATE UP TO 0.7 INCH OF LIQUID LATER TONIGHT
INTO THURSDAY GENERALLY SOUTH OF M-28 IN SCHOOLCRAFT AND LUCE
COUNTIES. STILL NEED TO TAKE A CLOSER LOOK AT THE 12Z RUNS...BUT
GIVEN THAT THIS IS A GOOD SETUP FOR MODERATE TO HEAVY SNOW TO FALL
OFF OF LAKE MICHIGAN IN SCHOOLCRAFT COUNTY...HAVE OPTED TO RAISE
SNOW AMOUNTS TO A STORM TOTAL OF 3-6 INCHES AND RAISE POPS TO
CATEGORICAL FOR THE SAME AREAS. MAY NEED TO ISSUE SOME HEADLINE TO
ADDRESS THE SNOWFALL FOR THE EASTERN FORECAST AREA...HOWEVER IT IS
STILL UNCLEAR IF A WARNING OR ADVISORY WILL BE NEEDED. THIS DECISION
WILL LIKELY BE MADE LATER THIS AFTERNOON.

OTHERWISE...THE REMAINDER OF THE AREA WILL SEE A GENERAL 1-3 INCH
SNOWFALL WITH 700MB MIXING RATIO OF 2 G/KM OVERNIGHT INTO THU
MORNING.
&&

.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED A MID/UPPER LEVEL TROUGH FROM
NE CANADA INTO ERN GREAT LAKES AND A FLAT RIDGE OVER THE WEST
RESULTING IN NW FLOW FROM THE CANADIAN PRAIRIE THROUGH THE WRN GREAT
LAKES. A SHEARED UPSTREAM SHORTWAVE TROUGH WAS MOVING INTO MANITOBA
WHILE ANOTHER IN THE FAST WRLY FLOW OFF THE NE PACIFIC WAS LOCATED
OVER SRN BC. AT THE SFC...A RIDGE EXTENDED FROM NRN ONTARIO INTO WRN
WI LEAVING NRLY FLOW ACROSS LAKE SUPERIOR. 850 MB TEMPS AROUND -15C
PROVIDED PLENTY OF INSTABILITY FOR LINGERING LES EVEN THROUGH VERY
DRY AIR UPSTREAM AND INVERSION HEIGHTS DOWN TO AROUND 3K-4K FT.
&&

.DISCUSSION...

TODAY...EXPECT THAT THE LES WILL DIMINISH THIS MORNING AND END BY
THIS AFTERNOON AS THE RIDGE MOVES ACROSS UPPER MICHIGAN AND WINDS
BECOME OFFSHORE. ANY ACCUMULATIONS WITH SCT -SHSN INTO THE N CNTRL
CWA THIS MORNING SHOULD AMOUNT TO LESS THAN AN INCH. RETURN SRLY
FLOW WILL ALLOW MAX TEMPS TO REBOUND INTO THE UPPER TEENS AND LOWER
20S.

TONIGHT INTO THU...MODELS SUGGEST THAT THE THE MID TO UPPER LEVEL
FORCING WITH THE COMBINATION OF THE MANITOBA AND BC SHORTWAVES
PASSING TO THE NORTH AND SOUTH OF UPPER MI WILL BE RELATIVELY
MODEST. HOWEVER...AN AREA OF 285K-290K ISENTROPIC LIFT NORTH OF THE
850 MB LOW WILL SUPPORT WIDESPREAD LIGHT SNOW...MAINLY BTWN 06Z-18Z.
WITH 2G-3G/KG AVBL...CONSENSUS QPF VALUES IN THE 0.1 TO 0.2...AND
SNOW WATER RATIO VALUES NEAR 15/1...PREVIOUS FCST OF 1 TO 3 INCHES
LOOKS ON TRACK.

THERE IS GREATER UNCERTAINTY WITH THE POTENTIAL FOR HIGHER LAKE
ENHANCED SNOW AMOUNTS WITH SRLY FLOW OFF OF LAKE MICHIGAN. THE HPC
AND LCLY RUN HIGH RES WRF/ARW AS WELL AS THE CANADIAN REGIONAL GEM
SUGGEST THAT A BAND MAY DEVELOP INTO WRN MACKINAC COUNTY LATE
TONIGHT INTO EARLY THU AIDED BY LEVEL LEVEL CONV NEAR THE NW LOWER
MI SHORE. THE BAND MAY SHIFT FARTHER WEST INTO SRN LUCE AND SRN
SCHOOLCRAFT COUNTIES AS WINDS BACK IN RESPONSE TO THE WEAK SFC LOW
MOVING TOWARD NRN LAKE MICHIGAN. ADDITIONAL SNOWFALL AMOUNTS OF
SEVERAL INCHES COULD PUSH OVERALL AMOUNTS INTO THE ADVY CATEGORY IF
THE BANDS DEVELOP AND PERSIST LONG ENOUGH AT ANY LOCATION.
HOWEVER...CONFIDENCE IS BELOW AVERAGE WITH THESE DETAILS.

THU NIGHT INTO FRI...LEFT OVER LIGHT SNOW OVER THE ERN PORTION OF
THE CWA WILL GRADUALLY SLIDE OFF TO THE EAST AS WEAKER ISENTROPIC
LIFT AND FGEN EXIT THE AREA. THE PATH OF THE NEXT SHORTWAVE REMAINS
FAR ENOUGH SOUTH...PER GFS/ECMWF SO THAT FRI WILL REMAIN MAINLY DRY.
SO...ONLY SLIGHT CHANCE POPS WERE INCLUDED.

SAT THROUGH TUE...A PROGRESSIVE MID LEVEL TROUGH MOVES INTO THE
PLAINS BRINGING WAA SAT. WITH LITTLE MOISTURE AVBL...LITTLE/NO
MEASURABLE PCPN IS EXPECTED. THE GFS HAS TRENDED TOWARD THE
GEM/ECMWF WITH TRANSITION TOWARD A MORE AMPLIFIED/MERIDIONAL PATTERN
BY LATE SUN INTO MON. AN INFLUX OF COLD AIR (850 MB TEMPS DOWN INTO
THE -17C TO -20C RANGE) BEHIND A COLD FRONT LATE SUN WITH DEEP
MOISTURE AVAILABLE SHOULD BRING LES TO LOCATIONS FAVORED BY NW TO N
FLOW TIL RIDING MOVES BACK IN BY TUE.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

EXPECT ANY REMAINING MVFR CIGS TO DISSIPATE EARLY THIS AFTN AT CMX
AND SAW AS FLOW TURNS SOUTHERLY AND THE LES CLOUDS MOVE OFFSHORE.
THE NEXT SYSTEM OVER THE PLAINS WILL APPROACH THE AREA TONIGHT. SOME
LIGHT SNOW MAY SPREAD INTO IWD THIS AFTERNOON AS A WEAK WARM FRONT
APPROACHES THE AREA. WIDESPREAD IFR CIGS AND VSBYS WILL SPREAD
ACROSS THE AREA OVERNIGHT AS THE LOW MOVES INTO WISCONSIN...WITH
LIFR POSSIBLE THU MORNING UNDER THE HEAVIEST SNOW. CONTINUED
IFR/LIFR ON THU AS THE LOW EXITS TO THE EAST.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

AS HIGH PRESSURE MOVES OVER LAKE SUPERIOR TODAY...WINDS WILL
DECREASE AND BECOME MORE SOUTHERLY THROUGH THE DAY. THE NEXT CHANCE
FOR SIGNIFICANT WINDS WILL COME OVER THE WEEKEND AS A LOW PRESSURE
SYSTEM MOVES NORTH OF LAKE SUPERIOR. THE STRONGEST WINDS WILL COME
ON SUNDAY FROM THE NW...AND MAY REACH GALE FORCE.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

UPDATE...MRD

SYNOPSIS...JLB
DISCUSSION...JLB
AVIATION...MRD
MARINE...TITUS
Hazardous weather outlook, Dec 28, 4:09 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
409 PM EST WED DEC 28 2011

MIZ001>006-009>013-084-291200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON-
409 PM EST WED DEC 28 2011 /309 PM CST WED DEC 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

EXPECT A WIDESPREAD 1 TO 3 INCHES OF SNOW ACROSS MUCH OF WEST AND
CENTRAL UPPER MICHIGAN LATE TONIGHT INTO THURSDAY. THE SNOW COULD
CAUSE SLIPPERY ROADS FOR THE THURSDAY MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW IS LIKELY SUNDAY NIGHT THROUGH MONDAY NIGHT NEAR LAKE
SUPERIOR. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE FOR LOCATIONS FAVORED
NORTHWEST TO NORTH WINDS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

MIZ007-014-085-291200-
LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
409 PM EST WED DEC 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

MODERATE LAKE ENHANCED SNOW IS EXPECTED OFF OF LAKE MICHIGAN LATE
THIS EVENING THROUGH THURSDAY. SEE THE LATEST WINTER WEATHER
STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW IS LIKELY SUNDAY NIGHT THROUGH MONDAY NIGHT NEAR LAKE
SUPERIOR. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE FOR LOCATIONS FAVORED
NORTHWEST TO NORTH WINDS.

.SPOTTER INFORMATION STATEMENT...

SNOW REPORTS WOULD BE GREATLY APPRECIATED LATE TONIGHT INTO
THURSDAY.

LSZ162-240>251-263>267-291200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
409 PM EST WED DEC 28 2011 /309 PM CST WED DEC 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST GALES ARE POSSIBLE SUNDAY AFTERNOON INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-291200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
409 PM EST WED DEC 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST GALES ARE POSSIBLE SUNDAY AFTERNOON INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

VOSS

In the hours before

Local storm report, Dec 28, 12:59 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1259 PM EST WED DEC 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             7 NNE ISHPEMING         46.58N 87.61W
12/28/2011  M3.2 INCH        MARQUETTE          MI   TRAINED SPOTTER

            24 HOUR REPORT. 0.12 INCHES LIQUID EQUIVALENT.

&&

JMWIX

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 10:36 AM ESTSmall Craft AdvisoryMQT84 min
Dec 28, 3:21 PM ESTWinter Weather AdvisoryMQTDelta, Keweenaw, Luce, Schoolcraft28 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.